MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133601
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6) the device evaluation details.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 17-dec-2025.Following j&j medtech procedures, a visual inspection and functional test of the returned device were performed.Visual analysis that the pebax was wrinkled and a separation between the pebax and the electrode section.A deflection test was performed and the curve was deflecting within specifications.No deflection issues were observed.The device was connected to the carto 3 system and it was recognized and visualized correctly; however, current leakage and no impedance were observed.The handle of the device was dissected and moisture was observed on the electrical printed circuit board (pcb).The electrical coils on the pcb were measured but no problem was found, all measures were according to specifications.Additionally, an irrigation test was performed, and the device was irrigating correctly.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The electrode separation and the presence of moisture could be related to the current leakage and impedance issues observed during the analysis; therefore, the customer complaint was confirmed.The root cause of the pebax damage is traced to the manufacturing process.The potential cause of the moisture could not be determined.The instructions for use (ifu) contain the following recommendations: do not scrub or twist the tip electrode because damage to the tip electrode bond may occur and loosen the tip electrode, or damage to the contact force sensor and affect measurement accuracy.In addition, in order to prevent damage to the catheter tip, verify compatibility between the sheath and catheter, advance the catheter through the sheath prior to insertion.Any sheath < 8.5 f is contraindicated.This product issue will be addressed through the quality system.An internal corrective action has been opened for further investigation of the force sensor sleeve insolation to prevent fluids to get inside into the device.Explanation of codes: -investigation findings: material and/or chemical problem identified (c06) / investigation conclusions: cause traced to manufacturing (d03) / component code: sleeve (g04115) were selected as related to the customer¿s reported ¿product issue¿.In addition, biosense webster inc.Analysis finding of the ¿pebax was wrinkled and a separation between the pebax and the electrode section¿.-investigation findings: inappropriate material (c0602) / investigation conclusions: cause not established (d15) / component code: circuit board (g02005) were selected as related to the customer¿s reported ¿product issue¿.In addition, biosense webster inc.Analysis finding of the ¿moisture observed on the electrical printed circuit board (pcb)¿.-investigation findings: manufacturing process problem identified (c16)/ investigation conclusions: cause traced to manufacturing (d03)/ component code: sleeve (g04115) were selected as related to the customer¿s reported ¿product issue¿.In addition, biosense webster inc.Analysis finding of the ¿manufacturing process¿ related.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with a thermocool smarttouch catheter for which biosense webster¿s product analysis lab (pal) identified a separation between the pebax and the electrode section.Initially, the physician reported a product issue.No patient consequence was reported.Multiple attempts have been made to obtain clarification of this complaint.However, no further information has been made available.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 06-jan-2026, observed the pebax wrinkled and a separation between the pebax and the electrode section.The event was originally considered non-reportable, however, bwi became aware of a separation between the pebax and the electrode section on 06-jan-2026 and have assessed this returned condition as reportable.

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24196848
Report Number2029046-2026-00335
Device Sequence Number9979497
Product Code LPB
UDI-Device Identifier10846835008982
UDI-Public(01)10846835008982(17)280828(10)31737042M
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD133601
Device Lot Number31737042M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Initial Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown